Sir.—We appreciate Dr. Lockshin's interest in our article. His suggestion about a Tzank smear or a skin biopsy to distinguish between varicella and erythema multiforme is very helpful. In our patient, however, varicella was very unlikely (reasons mentioned in the article), and the child was not sufficiently ill to justify corticosteroid therapy for the Stevens-Johnson syndrome.We thought it would be useful to clinicians to report the association of a rash resembling varicella with Mycoplasma pneumoniae infection for which specific antibiotic therapy is available. Dr. Lockshin believes that it is quite possible that the entire skin and mucous membrane eruption was all due to erythema multiforme, apparently unrelated to the Mycoplasma infection. As discussed in the article, we believe we had adequate justification to conclude that the varicella-like rash and other manifestations of the Stevens-Johnson syndrome were related to the Mpneumoniae infection.